Alert archive / Ohio / Wind Advisories in 2022

Wind Advisory 7, NWS Northern Indiana

April 15, 20225 counties in Indiana; 8 counties in Ohio

NWS Northern Indiana issued this wind advisory at Apr 15, 2022, 3:55 AM EDT for 5 counties in Indiana; 8 counties in Ohio. It took effect at Apr 15, 2022, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2022, 3:55 AM EDT (07:55 UTC)
In effect from
Apr 15, 2022, 12:00 PM EDT
Expired
Apr 15, 2022, 8:00 PM EDT
In force
8 hr
Issued by
NWS Northern Indiana

Counties Adams County, IN, Allen County, IN, Blackford County, IN, Jay County, IN, Wells County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3086 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

398 
WWUS73 KIWX 150755
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
355 AM EDT Fri Apr 15 2022

INZ018-026-027-033-034-OHZ004-005-015-016-024-025-151600-
/O.NEW.KIWX.WI.Y.0007.220415T1600Z-220416T0000Z/
Allen IN-Wells-Adams-Blackford-Jay-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, 
Decatur, Berne, Hartford City, Montpelier, Portland, Dunkirk, 
Defiance, Sherwood, Hicksville, Napoleon, Deshler, 
Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, 
Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, 
and Spencerville
355 AM EDT Fri Apr 15 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to around 45 
  mph expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MCD
2 follow-up statements
344 
WWUS73 KIWX 151434
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1034 AM EDT Fri Apr 15 2022

OHZ001-002-160000-
/O.EXA.KIWX.WI.Y.0007.220415T1600Z-220416T0000Z/
Williams-Fulton OH-
Including the cities of Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, and Delta
1034 AM EDT Fri Apr 15 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West to southwest winds 15 to 25 mph with gusts up to 45
  mph expected.

* WHERE...Williams and Fulton OH Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

INZ018-026-027-033-034-OHZ004-005-015-016-024-025-160000-
/O.CON.KIWX.WI.Y.0007.220415T1600Z-220416T0000Z/
Allen IN-Wells-Adams-Blackford-Jay-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, 
Decatur, Berne, Hartford City, Montpelier, Portland, Dunkirk, 
Defiance, Sherwood, Hicksville, Napoleon, Deshler, 
Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, 
Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, 
and Spencerville
1034 AM EDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
857 
WWUS73 KIWX 151850
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
250 PM EDT Fri Apr 15 2022

OHZ001-002-152000-
/O.CAN.KIWX.WI.Y.0007.000000T0000Z-220416T0000Z/
Williams-Fulton OH-
Including the cities of Bryan, Montpelier, Edgerton, Wauseon, 
Archbold, Swanton, and Delta
250 PM EDT Fri Apr 15 2022

...WIND ADVISORY IS CANCELLED...


$$

INZ018-026-027-033-034-OHZ004-005-015-016-024-025-160000-
/O.CON.KIWX.WI.Y.0007.000000T0000Z-220416T0000Z/
Allen IN-Wells-Adams-Blackford-Jay-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
Including the cities of Fort Wayne, New Haven, Bluffton, Ossian, 
Decatur, Berne, Hartford City, Montpelier, Portland, Dunkirk, 
Defiance, Sherwood, Hicksville, Napoleon, Deshler, 
Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, 
Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, 
and Spencerville
250 PM EDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of northern Indiana and northwest Ohio.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Apr 15, 1:10 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 15, 1:10 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
110 AM EDT Fri Apr 15 2022

.SYNOPSIS...
Issued at 306 PM EDT Thu Apr 14 2022

Light shower chances return tonight through Friday night and
there is an outside chance at a brief mixture with snow in areas
north of US-6 and west of US-31. Highs will be from 45 to around
50 this weekend. Low temperatures may drop below freezing in a few
locations this weekend, especially Saturday night.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 306 PM EDT Thu Apr 14 2022

Plenty of sunshine has allowed mixing across the area today into a
45 kt low level jet. A couple waves of isentropic downglide will
provide opportunities to push down stronger wind gusts mainly this
afternoon up to around 00z. Initial morning temperature observations
were lagging behind model temperatures, but if they are able to
catch up with maximum heating of the ground, greater mixing could be
had to allow mix down of stronger gusts to near high wind warning
threshold. This will continue to need watching into the afternoon.
Otherwise will continue to hold onto the wind advisory with 45 to 50
mph winds along with isolated 55 to 60 mph winds expected especially
west of I-69 and around 45 mph possible east of I-69.

Otherwise, a diffuse cold front will stall out across the area
overnight into Friday and, with some moisture advection, will
continue the mention of 15 to 40 PoPs during time period. It
certainly won't be widespread and won't be raining the whole time.
The best times for rain appear to be in the morning as an initial
shortwave moves across areas especially north of US-6, but also
another shortwave moves across west to east during the late day
Friday into the early evening. This would provide a break in
showers, at least, for areas south of US-30 during the day Friday.
Am noticing some high mid level lapse rates up to around 8C/km, but
limited instability at this time during the morning hours will
likely also limit the potential for hail.

Lows tonight will fall towards 40 degrees, but will rise again on
Friday at least into the mid 50s. With the rain letting up during
the day Friday in southern areas, can see an attempt to reach the
low 60s, especially south of US-24.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 306 PM EDT Thu Apr 14 2022

The cold front finally moves through Friday night and a shortwave
riding along it will provide one final blow of light rain to the
area. After that though, surface high pressure and mid level ridging
will keep the area dry and with some sunshine for this weekend.
Highs reach the 40s to low 50s. With additional cold air around
Saturday night, temperatures drop into the upper 20s for lows under
limited cloud cover. For those that have had plants reach that
threshold for susceptibility to cold temps will want to consider
covering them up. Our next chance for precipitation comes in Sunday
night into early Monday and this may mix snow in with the rain, but
with how warm we've been, this likely limits the snow accumulation
to little to none. Additional precip chances occur Tuesday from the
back edge of the Sunday night trough, which is a strung out area of
vorticity, and then Wednesday out in front of an advancing warm
front. Through this period, generally, temperatures will range
normal to below normal.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 110 AM EDT Fri Apr 15 2022

Tight low level baroclinic zone along srn periphery of stacked upper
low over the nrn lakes will continue to fester aloft especially
after sunrise timed with upstream arrival of secondary mid level
moisture surge. However extremely dry sub-cloud layer remains intact
and will be slow to overcome, thus expect virga through the day with
slow top-down saturation/moistening and eventual light rain toward
sunset. Nonetheless VFR this period with gusty wrly winds to 25kts
redeveloping by mid morning and extending through late aftn.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 8 PM EDT this evening for LMZ043-046.

&&

SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 14, 8:07 PM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
807 PM EDT Thu Apr 14 2022

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
807 PM EDT Thu Apr 14 2022 /707 PM CDT Thu Apr 14 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-160015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
807 PM EDT Thu Apr 14 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Nearby

Wind Advisories in Ohio, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.